Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 14, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 15, 2003, 5:59 PM MDT for Jefferson County, Idaho. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 5:59 PM MDT (23:59 UTC)
- Expired
- Jun 15, 2003, 7:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Jefferson County, ID
The radar
The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 12.0 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2419 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 152359 SVRPIH IDC051-160100- /NEW.KPIH.SV.W.ETN#.152358-160100/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 558 PM MDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JEFFERSON COUNTY IN IDAHO * UNTIL 700 PM MDT * AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF MONTEVIEW...OR ABOUT 12 MILES EAST OF BERENICE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTEVIEW...7 MILES NORTHWEST OF MUD LAKE AT 620 PM MDT 9 MILES NORTHWEST OF TERRETON AT 625 PM MDT CAMAS...7 MILES NORTHWEST OF HAMER AT 700 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4395 11279 4377 11267 4388 11203 4407 11232 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:45 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 15, 2:45 PM MDT, 3 hours 14 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 245 PM MDT SUN JUN 15 2003 .SHORT-TERM... BAND OF MOISTURE ALOFT ROTATING INTO PIH CWA WITH ISOLATED TSRA DOTTING THE UPPER HIGHLANDS AND ARCO DESERT VCNTY H7 THETA E MAXIMUM. BROAD ANTICYCLONIC FLOW OVER THE REGION WITH LOW PRESSURE OFF THE CAL COAST TO LIFT UNDERNEATH RIDGE AXIS ON MON. INSTABILITY AXIS (LIS -2) ACROSS SNAKE PLAIN ON MON THUS THE MENTION OF SLIGHT CHC -TSRA NOTABLY FOR THE EASTERN HIGHLANDS. ON TUE...HEIGHTS BUILD WITH WARMING ALOFT IN ADVANCE OF OFFSHORE DEEPENING UPPER LOW WITH ONLY ZONE 23 UNDER UNSTABLE AIR MASS. UPPER HIGH SHIFTS EAST OF THE AREA ON WED AS UPPER TROUGH SHEARS INLAND WITH THE BULK OF THE ENERGY CONSOLIDATING IN THE NORTHERN BRANCH. WEAK PRESSURE GRADIENT OVER SNAKE PLAIN WITH VARIABLE/DOWNSLOPE FLOW TONIGHT SHIFTING TO UPVALLEY ON MON. .LONG-TERM.. FAST AND MOIST ZONAL FLOW CENTERED AROUND 43N WILL SEND SERIES OF WEAK WAVES ACROSS THE PIH CWA FOR MUCH OF THE EXTENDED WITH POPS IN 10-30% BRACKET SKEWED TOWARD HIGHER TERRAIN AND OROGRAPHICALLY FAVORED UPSLOPE REGIONS OF ZONES 19/23. GFS INDICATES COOLER AIR MASS BY NEXT WEEKEND. 04 KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
Hazardous weather outlook, Jun 15, 6:00 AM MDT, 11 hours 59 minutes before
IDZ017>023-031-032-161157- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 600 AM MDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS...A FEW OF THEM MAY BE STRONG...ARE POSSIBLE TODAY AND THIS EVENING. THE BEST THUNDERSTORM THREAT WILL LIKELY BE ACROSS THE UPPER SNAKE RIVER PLAIN AND EASTERN HIGHLANDS. ISOLATED POCKETS OF STRONG WINDS...LIGHTNING...AND SOME HAIL COULD OCCUR IN THE VICINITY OF STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED THUNDERSTORMS...PRIMARILY IN THE MOUNTAIN REGIONS...WILL LIKELY DEVELOP DURING THE AFTERNOON AND EVENING HOURS EACH DAY THROUGH WEDNESDAY. NO SEVERE WEATHER IS EXPECTED...BUT STRONG WINDS AND SOME HAIL COULD OCCUR IN THE VICINITY OF STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES. MEYER
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.